Alabama, 2010Drought in Alabama, December 1 to 7, 2010
December 1 to 7, 2010 · NWS BMX · 1 event in 1 county or zone
Several inches of precipitation fell across portions of Central Alabama over the first week of December. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several inches of precipitation fell across portions of Central Alabama over the first week of December. According to the U.S. Drought Monitor, this allowed for slight improvement in drought conditions across a few localized areas. Extreme (D3) drought conditions improved to severe (D2) conditions across Montgomery county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 11:19 PM CST, 41 minutes earlier.
Area forecast discussion, Nov 30, 11:19 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 PM CST TUE NOV 30 2010
.UPDATE...FOR 06Z AVIATION.
&&
.DISCUSSION...
COLD FRONT HAS EXITED CENTRAL ALABAMA. HOWEVER...PLENTY OF RAIN
REMAINS BEHIND THE FRONT. SKIES WILL BEGIN TO CLEAR FROM WEST TO
EAST SHORTLY BEFORE MIDNIGHT. VERY COLD TEMPERATURES WILL FOLLOW
BEHIND THE FRONT.
HIGH PRESSURE WILL DOMINATE FOR THE REST OF THE WEEK. COLDEST
TEMPERATURES FOR THE WEEK WILL BE WEDNESDAY NIGHT INTO THURSDAY
MORNING AS THEY ARE EXPECTED TO DROP INTO THE 20S AREA WIDE.
THE NEXT BIG COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE
SUNDAY NIGHT INTO MONDAY. FOR NOW...WILL REFRAIN FROM MENTIONING
ANY KIND OF WINTER PRECIPITATION WITH THIS SYSTEM. PER THE LATEST
LONG RANGE MODEL DATA...MOST OF THE DEEP MOISTURE WILL BE LONG
GONE BEFORE THE REAL COLD AIR BEGINS TO SPILL IN.
ONE THING TO NOTE FOR NEXT WEEK IS THAT A VERY COLD AIRMASS WILL
BE IN PLACE. NORMALLY...THIS WOULD NOT BE A PROBLEM. HOWEVER...THE
UPPER LEVEL PATTERN LOOKS TO REMAIN FAIRLY ACTIVE. SEVERAL UPPER
LEVEL SHORT WAVES COULD MOVE ACROSS CENTRAL ALABAMA. DEPENDING ON
THE TIMING OF EACH SYSTEM...THERE COULD SQUEEZE OUT SOME WINTER
PRECIPITATION. HAVING SAID THAT...THIS IS A LONG...LONG WAY AWAY
AND ESPECIALLY OUT OF THE SCOPE OF THIS FORECAST PACKAGE. WILL BE
INTERESTING TO SEE HOW THINGS PLAY OUT NEXT WEEK.
&&
.AVIATION...06Z TAF DISCUSSION.
LINGERING STRATUS OVER THE AREA TONIGHT WILL SHIFT OUT OF THE AREA
OVER THE NEXT SEVERAL HOURS. ALL SITES SHOULD START OFF VFR WITH
THE EXCEPTION AT ANNISTON WHICH MAY HAVE A FEW HOURS OF HIGH END
MVFR BEFORE LIFTING. CLEAR SKIES TOMORROW BY SUNRISE. NORTHWEST WINDS
CONTINUING TO BE GUSTY TONIGHT AND COULD CONTINUE WITH GUSTS TO
20KTS FOR A FEW MORE HOURS. NORTHWEST WINDS CONTINUE TOMORROW NEAR
10 KTS WITH GUSTS POSSIBLE TO 18 KTS. NO VIS CONCERNS.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
10/88
Hazardous weather outlook, Nov 30, 8:21 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CST TUE NOV 30 2010
ALZ011>015-017>050-020224-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
821 PM CST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THROUGH THIS AFTERNOON.
Drought, Montgomery
- When
- December 1, 12:00 AM CST to December 7, 6:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions ended.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276494.